PDA

View Full Version : SI Joint Injection After Fusion - Reaction??



LaurieAnne
03-07-2012, 09:24 PM
I am wondering if anyone has experienced a reaction to an SI Joint injection post fusion (or even pre-fusion). I had an SI injection on February 2nd to try and help some of the sacral pain I have been having since my fusion Dec 2010 though the pain worsened substantially Oct 2011. Unfortunately I am still having issues from the injection. During the injection procedure (in which flouroscopy was used) I felt intense pressure and then aching in my right sit bone along with tinlging/buzzing sensation down my right leg to the foot and half way down my left leg. About 20 mins after the injection my right upper back felt like someone was corkscrewing the muscle. There was an anaesthetic that was also used so it numbed the area for a good day but felt aching and continual pressure the day after.

The next several days got bad and worse from there. One week post-injection I was in a ton of pain and discomfort. I had pain in my right sit bone, sacrum and lower back from the moment I got out of bed. Also had a constant headahce, a burning sensation that started in the sacrum the second day after the injection which progressively moved up to my lower back and to the sides and front of my pelvis. There was a severe stiffness in my sacrum and lower back that progressively moved up my spine the two weeks after my injection. It was difficult to walk, move and intolerable to sit. I was prescribed a Prednisone pack 3 days after the injection which I started ASAP but sadly it did not provide relief.

Two and a half weeks after the injection doctor decided to do blood work to rule out infection. No signs of infection. Also did an MRI of pelvis but said the MRI appeared okay other than the common findings expected after fusion (whatever that meant - I should've have probed on this). They have sent me to physical therapy but right now it seems to only irritate things. The intense constant pain I felt when sitting has finally started to decrease in intensity but the pain in my sacrum and all along the length of my spine has increased. I feel a clicking sensation often in my upper spine at the top of my fusion and terrible pain near shoulder blades. Rib hump pain (right side) has drastically increased as well.

I have had a total of six doctor visits since the injection but all they can say it is some kind of allergic reaction. It's been nearly 5 weeks now and I don't know what else to do or try. Has anyone every had anything like this happen and if so how long did it take to get better? What helped?? I'm really stumped here (apparently my doctor is too). If only we could see into the future and know how something will turn out before we do it! I should note the orthopedic doctor who was treating me and did the injection was NOT Dr. Lenke (Lenke only does surgical correction with fusion - he does not (to my knowledge) treat for other issues).

Sorry for the long post. Any responses are much appreciated!!!

LindaRacine
03-07-2012, 10:22 PM
Yikes LaurieAnne... I'm so sorry. I haven't heard of a reaction nearly this bad. I truly hope the problem resolves quickly. I can only imagine how stressful it must be.

--Linda

titaniumed
03-07-2012, 10:36 PM
Hi LaurieAnne

I sure hope this passes quickly. This is not something that happens everyday, thatís for sure.

Ed

hasteffen
03-08-2012, 05:33 PM
Hey Laurie- Clicked on this thread thinking of you and then saw the post was from you. So sorry you are not better yet... this is going to put a damper on our April get together. I am praying that you get relief.
Love ya!!!!

golfnut
03-08-2012, 06:19 PM
Laurie,
I am so sorry you are in so much pain. I hope you see ( feel) improvements soon. Let us know.

Doodles
03-08-2012, 09:16 PM
Laurie Anne--
I'm so sorry to see you having so much trouble with this. Sounds pretty awful to say the least. Just wanted you to know I'm thinking of you and praying for a solution and better days. Janet